Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 20, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 21, 2016, 5:26 AM CDT for 4 counties in Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 5:26 AM CDT (10:26 UTC)
- Expired
- Jun 21, 2016, 9:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO
The radar
The Pleasant Hill radar (KEAX), 153 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:01 AM CDT | HEAVY RAIN 6 | Gallatin, MO | EVENT TOTAL SO FAR |
| Jun 21, 7:48 AM CDT | HEAVY RAIN 4.25 | Pattonsburg, MO | EVENT TOTAL SO FAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
638
WGUS53 KEAX 211026
FFWEAX
MOC061-063-075-081-211430-
/O.NEW.KEAX.FF.W.0020.160621T1026Z-160621T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 AM CDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
GENTRY COUNTY IN NORTHWESTERN MISSOURI...
NORTHEASTERN DEKALB COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 930 AM CDT
* AT 524 AM CDT...DOPPLER RADAR AND RAINFALL REPORTS INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 4 TO 6
INCHES OF RAIN HAS ALREADY FALLEN SINCE LAST EVENING. SEVERAL
ADDITIONAL BURSTS OF HEAVY RAINFALL IS EXPECTED OVER THE NEXT
COUPLE OF HOURS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BETHANY...GALLATIN...ALBANY...STANBERRY...JAMESPORT...
GILMAN CITY...PATTONSBURG...NEW HAMPTON...COFFEY...JAMESON...
DARLINGTON...MCFALL...GENTRY...LOCK SPRINGS...SANTA ROSA...
MARTINSVILLE AND FORD CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4039 9421 4020 9376 3981 9376 3995 9420
4014 9460 4039 9459
$$
BLAIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:19 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 21, 4:19 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 419 AM CDT TUE JUN 21 2016 .Discussion... Issued at 419 AM CDT TUE JUN 21 2016 Well, at least some folks in the region are getting rain. Monday afternoon a cold front settled in across northern Missouri, which in the heat of the day was responsible for sparking thunderstorms across northern Missouri. This initial afternoon activity ramped down around sunset, but the onset of the nocturnal jet help reinvigorate storms during the late night hours. Additionally, the nocturnal jet has kept storms developing along an elevated boundary arching from east central Nebraska into northwest and north central Missouri. The persistent isentropic assent across this boundary has kept storms percolating well into the early morning hours, with individual storms moving southeast as they develop. This has already resulted in some areas of northern Missouri getting raked by multiple storms, causing some local flooding issues. For the rest of Today...morning convection will persist across north central and northeast Missouri though sunrise with the help of the nocturnal jet. As such, it's expected that the what storms are ongoing at sunrise will start to dissipate as the nocturnal jet mixes out in the heat of the morning. This should focus any remaining activity across far northeast Missouri and parts of Iowa farther north and east late this morning and into the afternoon hours. As such, the risk of further severe storms looks rather low after this early morning activity moves out. Otherwise, with the frontal boundary lifting back to the north as a warm front, expect temperatures to be rather hot again, though the cloud cover and lingering convection should take the edge off the heat across north central through northeast Missouri, leaving highs up there in the 80s. Farther south and west, read along and south of the Missouri River, temperatures will likely range through the low to mid 90s with heat indices bubbling up around 100 degrees. Wednesday continue to look like the hottest day of the week. Models all point at shortwave trough moving through the prevailing westerlies to our north today through Wednesday. As such the thermal ridge axis will get bent over across eastern Kansas and Missouri, spreading 850mb temperatures in the mid-20 centigrade across the region. Abundant sunshine, southerly winds, and a bit of extra heating ahead of the weak cold front that the northern Plains trough is dragging with it, should all help to send afternoon highs well into mid to upper 90s. Add in the moisture from our recent rain, and expected heat indices for Wednesday will range around 105 to 110 degrees. Wednesday night on through the weekend...will see more unsettled weather prevailing. After the blast furnace of a day Wednesday, a weak cold front is expected to settle into northern Missouri, much like Monday's settling front -though timing is slightly different-. This will give us a chance for storms again Thursday night into Friday. While storms will once again likely be rather scattered in nature, the general trend will take the edge of the heat from Wednesday, with highs falling back into the low 90s and upper 80s for the tail end of the work week and into the weekend. Additionally, expect another northern Plains shortwave trough, this one a bit bigger and more robust, to move across the Plains dragging yet another storm inducing front across eastern Kansas and Missouri this weekend keeping the hope of rain alive for those that haven't seen much lately. && .Aviation...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1051 PM CDT MON JUN 20 2016 Mainly VFR conditions are expected through the TAF period, although there are still some indications that a few isolated thunderstorms could develop across southeast NE late tonight and build southward into all TAF sites after 09z. Will continue to use VCTS to show the potential, but overall low probability of these storms impacting any one of the TAF sites. Winds will be variable in direction in the wake of this evening's frontal passage, but should eventually return to southeast and then south during the morning hours. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Cutter Aviation...Laflin
In the hours before
Local storm report, Jun 21, 12:56 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL BUCKNER 39.13N 94.20W
06/21/2016 E1.00 INCH JACKSON MO TRAINED SPOTTER
&&
JWELSHSpecial weather statement, Jun 21, 1:16 AM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 116 AM CDT TUE JUN 21 2016 MOZ038-044-210700- JOHNSON MO-LAFAYETTE MO- 116 AM CDT TUE JUN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND NORTHWESTERN JOHNSON COUNTIES UNTIL 200 AM CDT... AT 116 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OAK GROVE...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAK GROVE...ODESSA...HIGGINSVILLE...LAKE LAFAYETTE...NAPOLEON... BATES CITY AND PITTSVILLE. THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 30 AND 50. LAT...LON 3898 9411 3913 9410 3900 9372 3882 9402 TIME...MOT...LOC 0616Z 323DEG 16KT 3903 9410 BLAIR
Local storm report, Jun 21, 1:22 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG 4 S KEARNEY 39.31N 94.36W
06/21/2016 CLAY MO LAW ENFORCEMENT
LARGE TREE DOWN NEAR INTERSECTION OF NEBO HILLS RD AND
ROAD 112TH
&&
SBLAIRLocal storm report, Jun 21, 1:25 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
125 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND DMG BUCKNER 39.13N 94.20W
06/21/2016 JACKSON MO PUBLIC
SOCIAL MEDIA REPORTED TREES UPROOTED AND DOWN, ALSO DIME
SIZED HAIL.
&&
JBARHAMLocal storm report, Jun 21, 3:09 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM TSTM WND DMG 3 SW KEARNEY 39.34N 94.40W
06/20/2016 CLAY MO TRAINED SPOTTER
SEVERAL BRANCHES 3-4 INCH DIAMETER SNAPPED IN THE
AREA...DELAYED REPORT
&&
SBLAIRLocal storm report, Jun 21, 4:15 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM HEAVY RAIN 1 W GALLATIN 39.91N 93.98W
06/21/2016 M5.00 INCH DAVIESS MO CO-OP OBSERVER
MEASURED 5 INCHES IN RAIN GAUGE
&&
SBLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:01 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Sullivan | 3 hr |
| Jun 20, 7:16 PM CDT | Special Weather Statement | EAX | Ray | 29 min |
| Jun 20, 8:00 PM CDT | Special Weather Statement | EAX | Randolph | 30 min |
| Jun 20, 10:24 PM CDT | Special Weather Statement | EAX | Caldwell | 51 min |
| Jun 20, 11:24 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| Jun 20, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 33 min |
| Jun 21, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 45 min |
| Jun 21, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 38 min |
| Jun 21, 12:34 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 41 min |
| Jun 21, 1:16 AM CDT | Special Weather Statement | EAX | Lafayette | 44 min |
| Jun 21, 2:10 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 6 hr |
| Jun 21, 4:56 AM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Harrison, Worth | 6 hr |
| Jun 21, 6:42 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 3 hr |
| Jun 21, 7:48 AM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jun 21, 8:13 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 3 hr |
| Jun 21, 8:17 AM CDT | Special Weather Statement | EAX | Adair | 28 min |
| Jun 21, 8:33 AM CDT | Special Weather Statement | EAX | Andrew | 27 min |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Linn, Livingston | 60 hr |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Jun 21, 10:03 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 117 min |
| Jun 21, 11:27 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 5 more | 9 hr |
| Jun 21, 2:47 PM CDT | Excessive Heat Warning | EAX | Clay, Jackson, Platte | 30 hr |
| Jun 21, 2:47 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 28 more | 30 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.